Home Forums Melanoma Diagnosis: Stage IV IPI side effects

  • This topic is empty.
Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #20533
    mariaros
    Participant

    Hi everyone,

    This is my first time posting on this forum, and I hope that someone can help me. To make a long story short, my father is stage 4 melanoma, and have received two injections of IPI. The first injection he did not feel much, but immediately after the second one he started to have issues with his brain function. This was on top of feeling tired. He started to have some speech-related issues: stumbling over the simple words; it sometimes takes him a while to find a word to use. He also started to be more forgetful, and have problems with focusing. However, he recognizes everyone and is able to participate in conversations, just much slower. And he gets tired of talking after 5 min. These mental problems seem more pronounced than those he would normally have just from being tired or ill. One of his legs is now dragging over the floor when he walks which we have not observed before. He is 67, used to be in a very good shape, was just playing recreational volleyball a month ago, so it’s very different now. He also had a couple of mets removed by radiation about couple of months ago, but the brain issues coincided with his second ipi dose rather than brain surgery. It also kind of gets worse every day.

    I was wondering if anyone else experienced this type of side effects from IPI, and do they go away after treatment or turn into a permanent issue.

    I would be so grateful if someone could share this info with me since we don’t know what to expect.

    Maria

    #55795
    Catherine Poole
    Keymaster

    Welcome to our forum. I would make sure your father’s doctor knows about these symptoms. It does not sound related to Yervoy or IPI, but instead the brain mets, possibly he had a stroke or has a new met in his brain? Stroke seems like a possibility since he exhibits aphasia which is the term for difficulty in finding a word he wants to use. Whatever it is, he should be checked out immediately for these symptoms. Let us know how he is doing.

    #55796
    Jonathan
    Participant

    I have to agree with Catherine – get him seen a.s.a.p. It really sounds like something going on in his brain, either new tumors or bleeding, and almost certainly not a side-effect of Ipi. But it needs attention right away.

    Best,

    Jonathan

    #55797
    mariaros
    Participant

    Thank you very much for your responses. We will get him to a doctor ASAP.

    Maria

    #55798
    mariaros
    Participant

    Thank you for your fast responses again. It turned out that one of the treated brain mets grew a lot in a month. The brain area surrounding it is swollen. I don’t know what they are going to do about it yet. Anyway, thank you for directing us along the right way. We thought it was just a side effect that needs to be tolerated.

    Maria

Viewing 5 posts - 1 through 5 (of 5 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.